A 32-year-old female asked:
Disclaimer

went to er last night for stomach pains, all was negative. took pepto bismol/ibuprofen & producing dark black stools now. what can cause this?

1 doctor answer
Dr. Andrew Seibert
34 years experience Gastroenterology
Black stools: Black stools can be caused by both internal bleeding from the upper digestive tract and by Pepto-Bismol. If you are sure that your stool was checked for blood in the emergency room visit, then you can rest assured that the Pepto-Bismol is likely the source of the black stools. Good luck.
Answered on Jan 21, 2017
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 24-year-old female asked:
Dr. Charles Cattano
38 years experience Gastroenterology
May be Pepto, but...: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly sug ... Read More
1
1 thank
A 27-year-old male asked:
Dr. Erik Borncamp
24 years experience Wound care
Kind of pain?: Is it crampy or do you feel like you have to go to the bathroom but are unable? Is the pain all over or in one place? Best to see your doctor. They ... Read More
A 27-year-old female asked:
Dr. Corey Clay
9 years experience Allergy and Immunology
It may not: Pepto may not be strong enough to counteract damage done by the nsaid. If the pain has worsened suddenly, consider visiting the ED for an evaluation ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month